Supportive Care in Cancer

, Volume 23, Issue 5, pp 1197–1199

Measurement of chemotherapy-induced alopecia—time to change

  • C. J. G. van den Hurk
  • J. Winstanley
  • A. Young
  • F. Boyle
Commentary

DOI: 10.1007/s00520-015-2647-3

Cite this article as:
van den Hurk, C.J.G., Winstanley, J., Young, A. et al. Support Care Cancer (2015) 23: 1197. doi:10.1007/s00520-015-2647-3

Abstract

Data on chemotherapy-induced alopecia (CIA) as a side effect of cancer treatment are scarce. CIA is given minimal attention in clinical trials and in the literature. However, when asking the patients with cancer for their opinion, CIA appears to have a major impact, particularly on body image and quality of life. Currently, there is no commonly used measure to evaluate CIA; It is time to improve the management and measurement of CIA.

Keywords

Alopecia Chemotherapy Side effect Data quality 

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  • C. J. G. van den Hurk
    • 1
  • J. Winstanley
    • 2
  • A. Young
    • 3
  • F. Boyle
    • 2
  1. 1.Netherlands Comprehensive Cancer OrganisationEindhovenThe Netherlands
  2. 2.Patricia Ritchie Centre for Cancer Care and ResearchMater Hospital and University of SydneySydneyAustralia
  3. 3.Warwick Medical SchoolUniversity of WarwickCoventryUK

Personalised recommendations